Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 230, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2013, 8:51 AM CDT for Benton County, Morgan County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2013, 8:51 AM CDT (13:51 UTC)
- Expired
- Sep 1, 2013, 9:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:31 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 1, 6:31 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 AM CDT Sun Sep 1 2013 .SHORT TERM...(Today and Tonight) Issued at 319 AM CDT SUN SEP 1 2013 The warm and humid airmass that has been over the region for about a week was still in place this morning with lows only falling into the upper 70s with 80 degrees noted at Joplin at 330 am. We'll see temperatures climb quickly into the 90s today with heat indexes reaching around the 100 degree mark, as moisture pools ahead of an approaching cold front. The cold front is then expected to begin to push into the Ozarks and southeastern Kansas this afternoon. As the front moves into the region, CAPE values around 1000-1500 J/kg will be in place. While this will allow for scattered shower and thunderstorm development, there will be little to no upper level support in the way of jet interaction. As a result, a few strong storms may be possible. Lingering showers and scattered thunderstorms will occur into the overnight hours as the front moves through the area. .LONG TERM...(Monday through Saturday) Issued at 319 AM CDT SUN SEP 1 2013 A few lingering showers may remain across south central Missouri Monday morning in the wake of the cold frontal passage. A cool Canadian surface high will begin filtering into the region through the day with highs only expected to climb into the middle 80s. The region will remain on the eastern edge of an upper level ridge over the western CONUS for the remainder of the week. The generally northwesterly upper level flow aloft will keep temperatures on the cool side compared to last week with little chance for any precipitation noted in the models heading into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 625 AM CDT SUN SEP 1 2013 Confidence has increased that a line of thunderstorms will push southeast across southern Missouri from mid-morning through early this afternoon. We have therefore inserted a TEMPO group for MVFR visibilities and gusty winds at all three TAF sites. Otherwise, a cold front will make its way south through the area this afternoon. Winds will shift to the north and northwest behind the front. VFR conditions are also expected behind the front as we get into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Schaumann
Hazardous weather outlook, Sep 1, 8:30 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CDT SUN SEP 1 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 830 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL AND EVENTUALLY SOUTHERN MISSOURI THIS MORNING AND THIS AFTERNOON. WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH SOME OF THESE STORMS. OUTSIDE OF THIS LINE OF STORMS...ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA INTO THIS EVENING AS A COLD FRONT SHIFTS SOUTH THROUGH THE REGION. AHEAD OF THAT FRONT...HEAT INDEX VALUES WILL CLIMB TO AROUND THE 100 DEGREE MARK TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW LINGERING STORMS MAY REMAIN OVER PORTIONS OF SOUTH CENTRAL MISSOURI MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS CENTRAL AND SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 43 min |
| Sep 1, 9:37 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 38 min |
| Sep 1, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 62 min |
| Sep 1, 11:00 AM CDT | Special Weather Statement | SGF | Phelps | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.